MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC HYDROMARK BREAST BIOPSY SITE MARKER; MARKER, RADIOGRAPHIC, IMPLANTABLE

DEVICOR MEDICAL PRODUCTS INC HYDROMARK BREAST BIOPSY SITE MARKER; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number 4010-02-15-T1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Reaction (2414); Patient Problem/Medical Problem (2688)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hydromark breast biopsy site marker is used to mark tissue during a percutaneous breast biopsy procedure, be visible under ultrasound for a least 6 weeks, and be permanently visible by x-ray and mri.The removal of the hydromark device was delayed since the patient did not have any allergy symptoms since she was discharged from the hospital on (b)(6) 2018.The patient went through a fast tracked mastectomy on (b)(6) 2018 and the marker was removed.The delay in surgery from (b)(6) 2018 (impact date) to (b)(6) 2018, is due to through check of every surgical equipment and medications to be used to rule out presence of peg prior to surgery.No additional information about the patient is known at this time."per review by our medical director", hypersensitivity to the hydromark biogel is extraordinarily unlikely as the device remained in vivo until removal.If the offending agent remained in the patient, the reported reaction would have been expected to be ongoing." this event has been determined to be reportable pursuant to 21 cfr 803.As such, we are submitting this medwatch report.
 
Event or Problem Description
It was reported by the doctor, post procedure, hydromark was inserted into the patient without complications on (b)(6) 2018.After the procedure the patient was discharged home on the same day.The patient is known to have an allergy to polyethylene glycol (peg).When she got home she felt tingling at the site of the hydromark and was aware she was having an allergic reaction.She self-administered her epipen.The symptoms did not diminish so she self-administered a 2nd dose of her epipen.She did not alert the hospital.Shortly after but on the same day she arrived at the hospital a and e department and was treated as anaphylactic shock for a severe allergic reaction.She stayed in itu for 2 days.She was the transferred to the ward for 1 day.She was discharged on friday (b)(6).Procedure was completed with the device.Patient complication: medical/surgical treatment was required to resolve consequence.Additional details: the surgical wash used prior to the procedure was ecolab hydrex pink which also contains polyethylene glycol.

Brand Name
HYDROMARK BREAST BIOPSY SITE MARKER
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e-business way
fifth floor
cincinnati OH 45241
MDR Report Key7674287
Report Number3008492462-2018-00050
Device Sequence Number789534
Product Code NEU
UDI-Device Identifier00841911101468
UDI-Public(01)00841911101468(17)210109(10)200044197
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Model Number4010-02-15-T1
Device Catalogue Number4010-02-15-T1
Device Lot Number200044197
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;